MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM QUATTRO CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not received the catheter for investigation.A follow-up report will be submitted when the product is returned and investigation has been completed.
 
Event or Problem Description
As reported, the quattro catheter (lot # unknown) was placed into the patient's left femoral vein, and a right radial arterial line was also placed for medical purposes.During the rewarming phase, after 6 hours into normothermia, the nurse noted that the 500 ml saline (ns) bag was empty.The user replaced the saline bag and the treatment resumed.However, after about 30 minutes, it was noted that the saline level in the second bag was also decreasing.As per user, there were no traces of fluid on the floor, patient's bed, or around the thermogard console.Catheter leak and infusion of at least 500 milliliters of saline were suspected.There was no blood tinge in the tubing.The catheter was replaced and the patient treatment was completed successfully with the same thermogard console.No consequences or impact to the patient.
 
Additional Manufacturer Narrative
B5 (describe event or problem) was updated.D4 (additional device information, lot number) was updated.D10 (returned to manufacturer) was updated.H4 (device manufacture date) was updated.The reported complaint of leak on the quattro catheter (lot # 93953) was confirmed during functional testing of the returned catheter.A bonding leak was observed at the distal end of the medial 1 balloon.The probable root cause for the reported complaint could be due to a latent defect at the bond.Visual examination of the returned quattro catheter was performed and found no physical damage to the catheter.Dried blood residue was observed on the catheter's balloons.During functional testing of the returned catheter, all infusion ports and extension tubes were flushed without resistance.The catheter was connected to a pressurized inflation device for one minute, and the balloons were fully inflated when pressurized up to 100 psi.Upon pressurizing the catheter, a bond leak was observed at the distal end of the medial 1 balloon; thus, confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaint reported for quattro catheter with lot number 93953.
 
Event or Problem Description
A patient was admitted for ivtm therapy, and the quattro catheter (lot # 93953) was inserted into the patient's left femoral vein with no unusual resistance noted.A right radial arterial line was also placed for medical purposes.During the rewarming phase, after 6 hours into normothermia, the nurse noted that the 500 ml saline (ns) bag was empty.The user replaced the saline bag, and the treatment resumed.However, after about 30 minutes, it was noted that the saline level in the second bag was also decreasing.There were no traces of fluid observed on the console, patient's bed, or floor around the patient; therefore, a catheter leak and infusion of about 500 milliliters of saline into the patient's bloodstream was suspected.There was no blood tinge noted in the tubing.The catheter was replaced, and the patient treatment was completed successfully with the same console.No consequences or impact to the patient.

Brand Name
ZOLL IVTM QUATTRO CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose, ca
MDR Report Key10187130
Report Number3010617000-2020-00620
Device Sequence Number13680056
Product Code NCX
UDI-Device Identifier00849111075503
UDI-Public00849111075503
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593
Device Catalogue Number8700-0791-01
Device Lot Number93953
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2020
Initial Date Received by Manufacturer 05/30/2020
Supplement Date Received by Manufacturer07/10/2020
Initial Report FDA Received Date06/23/2020
Supplement Report FDA Received Date07/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1